# SDR 96ZZZX374

- Difficulty date: December 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N66VJ
- Make and model: Maule M-5-180C
- Aircraft serial: 8077C
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 5325998
- Condition: Cracked
- Location: Carburetor
- Part time: 198 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND CARBURETOR AIR BOX EXTENSIVELY CRACKED IN THROAT AREA.  SUBMITTER STATED THIS IS A CONTINUAL PROBLEM.  DESIGN APPEARS TO BE FAULTY.  NEEDS ADDITIONAL SUPPORT FOR FATIGUE RESISTANCE.  THE CRACKED UNIT ALLOWS UNFILTERED AIR INTO ENGINE.
